Alert archive / Florida / Tornado Warnings in 1995

Tornado Warning 53, NWS Jacksonville, FL

November 11, 1995Clay County, Florida

NWS Jacksonville, FL issued this tornado warning at Nov 11, 1995, 2:39 PM EST for Clay County, Florida. It was in force for 51 min.

The area

The counties it named.

The facts

Issued
Nov 11, 1995, 2:39 PM EST (19:39 UTC)
Expired
Nov 11, 1995, 3:30 PM EST
In force
51 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1995-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1995-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 111939
TORJAX
FLC019-112030-
 
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EST SAT NOV 11 1995
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  330 PM EST
FOR PERSONS IN THE FOLLOWING LOCATIONS ...
 
IN NORTH FLORIDA
 
   ...CLAY COUNTY
 
AT 235 PM EDT DOPPLER RADAR INDICATED A POSSIBLE TORNADO FORMING JUST
WEST OF MIDDLEBURG AND MOVING RAPIDLY EAST. THIS TORNADO WILL AFFECT THE
MIDDLEBURG AREA THROUGH 245 PM AND FROM GREEN COVE SPRINGS TO DOCTORS
INLET BETWEEN 245 AND 3 PM.
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING.  AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH
OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
 
ACS/PP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 11, 9:52 AM EST, 4 hours 47 minutes earlier.

Area forecast discussion, Nov 11, 9:52 AM EST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EST SAT NOV 11 1995

OBSVG SQLN ON KJGX WSR 88D AS IT APCHS CWA. W/ STNG FLO OUT OF NE GLFMEX
AND DAYTM HTG TO DESTABILZE AMS THINGS SHUD POP ERLY AFTN IN GA AND LATE
AFTN INTO EVE OVR NE FL. VWP HAS 30 KT SPD SHR BTWN 1K AND 2K W/ 35 KT
WND IND AT 2K SO TORNADIC ACTIVITY IS A GUD POSSIBILITY TDA.

SANDRIK

In the hours before

Special weather statement, Nov 11, 9:22 AM EST, 5 hours 17 minutes before
GAZ133-112000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 AM EST SAT NOV 11 1995

A TORNADO WATCH IS IN EFFECT FOR JEFF DAVIS COUNTY THROUGH 2 PM
EST...

A VERY STRONG COLD FRONT WILL MOVE RAPIDLY OVER SOUTHEASTERN
GEORGIA THIS AFTERNOON. A WARM MOIST SOUTHERLY FLOW FROM THE GULF
OF MEXICO IN ADVANCE OF THE FRONT WILL AID THUNDERSTORM
DEVELOPMENT AND TURNING OF THE WIND IN THE LOWEST LAYERS WILL
PROVIDE AN IDEAL ENVIRONMENT FOR TORNADOES.

PERSONS IN THE WATCH AREA SHOULD ANTICIPATE WIND GUSTS TO 75
MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING AND
THE POSSIBILITY OF TORNADOES. TORNADOES CAN AND DO DEVELOP WITH
LITTLE OR NO WARNING IN THIS TYPE OF SITUATION.

IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM
AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER
IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED
BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY
AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE
LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR
WAS FLIPPED OVER BY A TORNADO.

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS RECOMMENDED IN
JEFF DAVIS COUNTY THIS AFTERNOON.

SANDRIK
Special weather statement, Nov 11, 9:23 AM EST, 5 hours 16 minutes before
GAZ133-112000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 AM EST SAT NOV 11 1995

A TORNADO WATCH IS IN EFFECT FOR JEFF DAVIS COUNTY THROUGH 2 PM
EST...

A VERY STRONG COLD FRONT WILL MOVE RAPIDLY OVER SOUTHEASTERN
GEORGIA THIS AFTERNOON. A WARM MOIST SOUTHERLY FLOW FROM THE GULF
OF MEXICO IN ADVANCE OF THE FRONT WILL AID THUNDERSTORM
DEVELOPMENT AND TURNING OF THE WIND IN THE LOWEST LAYERS WILL
PROVIDE AN IDEAL ENVIRONMENT FOR TORNADOES.

PERSONS IN THE WATCH AREA SHOULD ANTICIPATE WIND GUSTS TO 75
MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING AND
THE POSSIBILITY OF TORNADOES. TORNADOES CAN AND DO DEVELOP WITH
LITTLE OR NO WARNING IN THIS TYPE OF SITUATION.

IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM
AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER
IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED
BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY
AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE
LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR
WAS FLIPPED OVER BY A TORNADO.

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS RECOMMENDED IN
JEFF DAVIS COUNTY THIS AFTERNOON.

SANDRIK
Special weather statement, Nov 11, 12:20 PM EST, 2 hours 19 minutes before
FLZ020>023-030-031-035-036-GAZ132>136-149>154-162>166-112300-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EST SAT NOV 11 1995

...THE STRONG SQUALL LINE IS POISED TO ENTER THE AREA...

AT 1210 PM EST TALLAHASSEE DOPPLER RADAR SHOWS A STRONG SQUALL
LINE MOVING THROUGH TAYLOR AND MADISON COUNTIES IN THE FLORIDA
BIG BEND AND THOMAS...COOK AND COLQUITT COUNTIES OF SOUTHERN
GEORGIA. TALLAHASSEE WEATHER HAS REPORTED SEVERAL BRIEF TORNADO
TOUCHDOWNS AND WIND DAMAGE ASSOCIATED WITH THE PASSAGE OF THIS
LINE. THIS LINE SHOULD BEGIN TO ENTER THE REGION DURING THE NEXT
HOUR OR SO.

PERSONS IN THE NORTHEASTERN FLORIDA/SOUTHEASTERN GEORGIA AREA
SHOULD ANTICIPATE WIND GUSTS TO 75 MPH...HAIL UP TO ONE INCH IN
DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES.
TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS
TYPE OF SITUATION.

IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM
AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER
IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED
BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY
AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE
LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR
WAS FLIPPED OVER BY A TORNADO.

IMMEDIATE ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT
OFFICALS IS RECOMMENDED IN ALL OF SOUTHEASTERN GEORGIA AND IN
HAMILTON...COLUMBIA...BAKER...SUWANNEE...GILCHRIST...ALACHUA...
UNION AND BRADFORD COUNTIES.

SANDRIK
Special weather statement, Nov 11, 12:22 PM EST, 2 hours 17 minutes before
FLZ020>023-030-031-035-036-GAZ132>136-149>154-162>166-112300-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EST SAT NOV 11 1995

...THE STRONG SQUALL IN IS POISED TO ENTER THE AREA...

AT 1210 PM EST TALLAHASSEE DOPPLER RADAR SHOWS A STRONG SQUALL
LINE MOVING THROUGH TAYLOR AND MADISON COUNTIES IN THE FLORIDA
BIG BEND AND THOMAS...COOK AND COLQUITT COUNTIES OF SOUTHERN
GEORGIA. TALLAHASSEE WEATHER HAS REPORTED SEVERAL BRIEF TORNADO
TOUCHDOWNS AND WIND DAMAGE ASSOCIATED WITH THE PASSAGE OF THIS
LINE. THIS LINE SHOULD BEGIN TO ENTER THE REGION DURING THE NEXT
HOUR OR SO.

PERSONS IN THE NORTHEASTERN FLORIDA/SOUTHEASTERN GEORGIA AREA
SHOULD ANTICIPATE WIND GUSTS TO 75 MPH...HAIL UP TO ONE INCH IN
DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES.
TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS
TYPE OF SITUATION.

IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM
AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER
IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED
BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY
AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE
LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR
WAS FLIPPED OVER BY A TORNADO.

IMMEDIATE ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT
OFFICALS IS RECOMMENDED IN ALL OF SOUTHEASTERN GEORGIA AND IN
HAMILTON...COLUMBIA...BAKER...SUWANNEE...GILCHRIST...ALACHUA...
UNION AND BRADFORD COUNTIES.

SANDRIK
Special weather statement, Nov 11, 12:23 PM EST, 2 hours 16 minutes before
FLZ020>023-030-031-035-036-GAZ132>136-149>154-162>166-112300-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EST SAT NOV 11 1995

...THE STRONG SQUALL LINE IS POISED TO ENTER THE AREA...

AT 1210 PM EST TALLAHASSEE DOPPLER RADAR SHOWS A STRONG SQUALL
LINE MOVING THROUGH TAYLOR AND MADISON COUNTIES IN THE FLORIDA
BIG BEND AND THOMAS...COOK AND COLQUITT COUNTIES OF SOUTHERN
GEORGIA. TALLAHASSEE WEATHER HAS REPORTED SEVERAL BRIEF TORNADO
TOUCHDOWNS AND WIND DAMAGE ASSOCIATED WITH THE PASSAGE OF THIS
LINE. THIS LINE SHOULD BEGIN TO ENTER THE REGION DURING THE NEXT
HOUR OR SO.

PERSONS IN THE NORTHEASTERN FLORIDA/SOUTHEASTERN GEORGIA AREA
SHOULD ANTICIPATE WIND GUSTS TO 75 MPH...HAIL UP TO ONE INCH IN
DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES.
TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS
TYPE OF SITUATION.

IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM
AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER
IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED
BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY
AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE
LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR
WAS FLIPPED OVER BY A TORNADO.

IMMEDIATE ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT
OFFICALS IS RECOMMENDED IN ALL OF SOUTHEASTERN GEORGIA AND IN
HAMILTON...COLUMBIA...BAKER...SUWANNEE...GILCHRIST...ALACHUA...
UNION AND BRADFORD COUNTIES.

SANDRIK
Special weather statement, Nov 11, 12:55 PM EST, 1 hour 44 minutes before
FLZ020>025-030>033-035>038-040-501-
GAZ132>136-149>154-162>166-501-501-112330-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1255 PM EST SAT NOV 11 1995

...TORNADO WARNINGS ARE IN EFFECT FOR HAMITON AND SUWANNEE
COUNTIES OF NORTHEASTERN FLORIDA...
...A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEASTERN GOERGIA
AND NORTHEASTERN FLORIDA THROUGH 6 PM...

AT 1245 PM EST TALLAHASSEE DOPPLER RADAR SHOWS A STRONG SQUALL
LINE MOVING THROUGH TAYLOR AND MADISON COUNTIES IN THE FLORIDA
BIG BEND AND THOMAS...COOK AND COLQUITT COUNTIES OF SOUTHERN
GEORGIA. TALLAHASSEE WEATHER HAS REPORTED SEVERAL BRIEF TORNADO
TOUCHDOWNS AND WIND DAMAGE ASSOCIATED WITH THE PASSAGE OF THIS
LINE. THIS LINE SHOULD BEGIN TO ENTER HAMILTON AND SUWANNEE
COUNTIES MOMENTARLY.

PERSONS IN THE NORTHEASTERN FLORIDA/SOUTHEASTERN GEORGIA AREA
SHOULD ANTICIPATE WIND GUSTS TO 80 MPH...HAIL UP TO ONE INCH IN
DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES.
TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS
TYPE OF SITUATION.

IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM
AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER
IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED
BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY
AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE
LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR
WAS FLIPPED OVER BY A TORNADO.

IMMEDIATE ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT
OFFICALS IS RECOMMENDED IN ALL OF SOUTHEASTERN GEORGIA AND
NORTHEASTERN FLORIDA.

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 12:49 PM ESTTornado WarningJAXHamilton, Suwannee56 min
Nov 11, 1:29 PM ESTSevere Thunderstorm WarningJAXColumbia46 min
Nov 11, 2:06 PM ESTSevere Thunderstorm WarningJAXBradford, Union54 min
Nov 11, 2:22 PM ESTSevere Thunderstorm WarningJAXClay, Duval68 min
Nov 11, 2:43 PM ESTTornado WarningJAXSaint Johns32 min
Nov 11, 2:55 PM ESTSevere Thunderstorm WarningJAXPutnam, Saint Johns50 min
Nov 11, 4:17 PM ESTSevere Thunderstorm WarningJAXAlachua, Marion43 min

Nearby

Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.